Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



When do equidecomposable sets have equal measures?

Author: Piotr Zakrzewski
Journal: Proc. Amer. Math. Soc. 113 (1991), 831-837
MSC: Primary 28C10; Secondary 03E05
MathSciNet review: 1086587
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ G$ is a group of bijections of a set $ X$. Two subsets of $ X$ are called countably $ G$-equidecomposable if they can be partitioned into countably many respectively $ G$-congruent pieces.

We present a simple combinatorial approach to problems concerning countable equidecomposability. As an application, we prove that if $ G$ is a discrete group of isometries of $ {\mathbb{R}^n}$, then every two Lebesgue measurable, countably $ G$-equidecomposable subsets of $ {\mathbb{R}^n}$ have equal measures.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28C10, 03E05

Retrieve articles in all journals with MSC: 28C10, 03E05

Additional Information

Keywords: Countably equidecomposable sets, selector of orbits, invariant extensions of Lebesgue measure
Article copyright: © Copyright 1991 American Mathematical Society